Jump to content
CrazyBoards.org

Recommended Posts

I think I've seen this addressed a few times out there, but I wanted to bring it up again. 

 

I was put on lamitrogine in April 2013 to deal with my epilepsy. Now I'm not very epileptic, 1 - 2 seizures every 5 years or so, but I have a kid on the way and after some discussion it sounded like something I'd be willing to try. I've been diagnosed for about 14 years (since I was 18) and beside a brief stint on some drugs that did a lot of emotional damage to me, I chose a healthy life over medication. Plenty of good quality sleep, low stress, balanced diet, and plenty of good exercise. 

Now I know that lamitrogine has a mood stabilizer effect to it. I would have to say that I was a bit amped up consistently before being put on this. My wife says I have a far more normal emotional range now that I'm on it. Before she said I was unrealistically positive. My positivity have lead me to a lot of great ends in life. Business owner, will be a stay at home father if I want to be, I have travelled the world, and been involved in some seriously cool athletics. Perhaps there was an element of impulse control before, but it usually manifested itself in positive ways, like training for a marathon, or working in my career 70 hours / week because I really love what I do. 

 

There have been some serious changes since going on these meds. The mood stablizer was a basically me being brought to normal emotional reaction, which felt & feels a lot like depression. My focus on business-related projects is better now. But I've put on 20lbs. This time last year I was a competitor in Tough Mudder, this year I can't run 5kms. I used to run 60km a week, on average.

 

For a long time I've thought I've been depressed due to these meds. My once healthy, balanced diet, isn't so great anymore. My ability to maintain motivation to train has effectively dropped off to nothing, and there are some other problems too. 

What I've really noticed lately is extremely laboured breathing. And I'm wondering if this is all related. I've read that a theory on this is anxiety, but this is not anxiety. This feels like asthma. It is especially noticeable when working out, and as of late has effectively stopped me from being able to run or row or cycle more than a few minutes. I'm even noticing it when I walk up and down stairs. Now, I know these meds have had some effects on my health, but I'm still rowing top 75 percentile when these breathing problems don't flare up, so not being able to walk up a flight of stairs is very, very concerning to me.

In the end, I'm continuing to put on weight, my routines are dropping off, and the effects of these meds in the long term seem far more detrimental to my health. 

Obviously I have to meet with my neurologist (next week), but I wanted to share some of the detrimental effects of these drugs. Basically wanted to vent. 

Thanks for listening. 

Link to comment
Share on other sites

  • 4 months later...

I'm having the same problem with lamictal. I can't breath, I feel out of breath, I feel like my throut is closing up and when I do a lot I too get out of breath easy. It's very frustrating because I have had panic attacks for about 15 years now and this feels different. Did you ever fix this problem or quit the lamictal? And if you've over come this how did you do that? I would love some insight on this. I have called my dr but it takes them forever to get back to me. Thank you

Link to comment
Share on other sites

  • 6 months later...

I have a history of VERY MILD asthma, in that I would use a rescue inhaler maybe 2 times a year, more when I had a cold or something. When I started Lamictal, my asthma got worse really quickly, so much that I am now on a 2X daily inhaler. I have tried stopping it but the breathing problems come back immediately. I told my doctor and she said she didn't see this listed as a side effect. I stayed on the lamictal because it was such a miracle for me. I have ultradian cycling BP II and for the first time in my life I can live a relatively normal existence. So for me it's worth being on the inhaler. But it is definitely asthma and not anxiety related. 

Link to comment
Share on other sites

Interesting.  I too have trouble breathing sometimes but I never attributed it to the Lamictal.  I went to a doctor three times and each time got a different diagnosis (non-specific dyspnea, anxiety, and asthma).  An inhaler helps a little bit but doesn't get rid of it entirely, though it helps a great deal when I try to exercise.

Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

 Share

×
×
  • Create New...